Alert archive / Kansas / River Flood Warnings in 2020
River Flood Warning 15, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 26, 2020, 9:27 AM CDT for Wabaunsee County, Kansas. It took effect at May 26, 2020, 4:22 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2020, 9:27 AM CDT (14:27 UTC)
- In effect from
- May 26, 2020, 4:22 PM CDT
- Expired
- May 27, 2020, 8:05 AM CDT
- In force
- 16 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 5 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek (PXCK1) at Paxico (PXCK1). The gauge peaked at 12.79 ft at May 26, 2020, 4:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 21 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06888500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 26, 5:48 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 26, 5:48 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Topeka KS 548 AM CDT Tue May 26 2020 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 330 AM CDT Tue May 26 2020 Areas of rain showers will continue to lift through the region this morning ahead of a northward moving surface low, providing an additional inch or more of rainfall for especially the eastern half of the forecast area. Breaks in the rain will become more frequent later this morning through this afternoon across the region; however, moisture and some elevated instability will wrap around the back side of the low and reinvigorate showers across central KS this afternoon and evening, providing another opportunity for up to another inch of rainfall in areas. As a result of these continuing rain chances and the low flash flood guidance across the region, will continue the Flash Flood Watch through today for all areas. .LONG TERM...(Wednesday through Monday) Issued at 330 AM CDT Tue May 26 2020 Instability and moisture will continue to linger Wednesday and Thursday in the nebulous flow northwest of the cut off low to our southeast, providing thunderstorm chances but no clear focus for location/timing of initiation. The best thunderstorm chances will be in the afternoons and especially across southeastern portions of the forecast area Wednesday and Thursday, then a deeper trough should bring drier northwest flow solidly into the area by the end of the work week and end precipitation chances for the rest of the forecast period. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 548 AM CDT Tue May 26 2020 Rain showers will gradually lift north this morning, moving out of the terminals between 14z-16z. Ceilings may lift a bit but are expected to remain around 1000 ft through mid-afternoon, then may lift to MVFR or perhaps VFR for the late afternoon and evening before lowering again overnight. Another round of scattered showers is expected to develop this evening or tonight, but will be mainly from MHK westward. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for KSZ010>012-021>024- 026-034>040-054>056-058-059. && SHORT TERM...Laflin LONG TERM...Laflin AVIATION...Laflin
Hazardous weather outlook, May 26, 3:40 AM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 340 AM CDT Tue May 26 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-270845- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 340 AM CDT Tue May 26 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Several rounds of rain showers are expected through this evening. With ground already saturated from overnight storms, additional rainfall could result in localized flash flooding, as well as rises on area creeks, streams and rivers. A flash flood watch remains in effect through this evening for much of the area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain chances continue Wednesday and Thursday, which may perpetuate the risk for flooding. Those with interests near rivers or flood prone areas should pay attention to the forecast and be ready to act if the water starts to rise. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, May 26, 7:34 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
734 AM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HEAVY RAIN 3 SSE HARRIS 38.28N 95.42W
05/26/2020 M1.77 INCH ANDERSON KS TRAINED SPOTTER
&&
DRLocal storm report, May 26, 8:09 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
809 AM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HEAVY RAIN 1 NNE MARYSVILLE 39.85N 96.64W
05/26/2020 M1.70 INCH MARSHALL KS TRAINED SPOTTER
&&
DRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:32 AM CDT | River Flood Warning | TOP | Franklin, Osage | 45 hr |
| May 26, 1:32 AM CDT | River Flood Warning | TOP | Osage | 31 hr |
| May 26, 7:57 AM CDT | Areal Flood Advisory | TOP | Coffey, Lyon, Osage, Shawnee, Wabaunsee | 3 hr |
| May 26, 9:27 AM CDT | River Flood Warning | TOP | Marshall | 10 hr |
| May 26, 9:27 AM CDT | River Flood Warning | TOP | Lyon, Osage | 32 hr |
| May 26, 3:10 PM CDT | River Flood Warning | TOP | Franklin, Osage | 17 hr |
Nearby
River Flood Warnings in Kansas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.